| Model Number |
DR8086 |
| Medical Device Problem Codes |
Deflation Problem (1149); Retraction Problem (1536); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/31/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly would not deflate and could not be removed from the sheath.It was further reported that the balloon detached while retracting.The detached material was removed with the sheath, as one unit.Another device was used to complete the procedure.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: a visual inspection found the device returned in two segments with a complete detachment of the balloon at the proximal balloon joint.Additionally, a complete detachment was noted to the inner guidewire lumen.Therefore, the investigation is confirmed for both balloon and catheter detachment.The investigation is also confirmed for sheath related retraction issues, as the balloon was returned lodged in the sheath and as the distal tip of the sheath was noted to be flared.The investigation is inconclusive for deflation issues as functional testing could not be performed due to the condition of the device.Retraction problems likely led to the balloon detachment.However, the definitive root cause for the retraction issues or detachments could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 08/2021.
Event or Problem Description